Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Twisted fiber sums of Fintushel-Stern's knot surgery 4-manifolds


Author: Ki-Heon Yun
Journal: Trans. Amer. Math. Soc. 360 (2008), 5853-5868
MSC (2000): Primary 57N13, 57R17, 53D35
DOI: https://doi.org/10.1090/S0002-9947-08-04623-0
Published electronically: May 28, 2008
MathSciNet review: 2425694
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In the article, we study Fintushel-Stern's knot surgery four-manifold $ E(n)_K$ and its monodromy factorization. For fibered knots we provide a smooth classification of knot surgery 4-manifolds up to twisted fiber sums. We then show that other constructions of $ 4$-manifolds with the same Seiberg-Witten invariants are in fact diffeomorphic.


References [Enhancements On Off] (What's this?)

  • [Akb02] S. Akbulut, Variations on Fintushel-Stern knot surgery on $ 4$-manifolds, Turkish J. Math. 26 (2002), no. 1, 81-92. MR 2002m:57039
  • [Aur05] D. Auroux, A stable classification of Lefschetz fibrations, Geom. Topol. 9 (2005), 203-217 (electronic). MR 2115673 (2005i:57032)
  • [BZ03] G. Burde and H. Zieschang, Knots, second ed., de Gruyter Studies in Mathematics, vol. 5, Walter de Gruyter & Co., Berlin, 2003. MR 1959408 (2003m:57005)
  • [FS98a] R. Fintushel and R. Stern, Constructions of smooth $ 4$-manifolds, Proceedings of the International Congress of Mathematicians, Vol. II (Berlin, 1998), Extra Vol. II, 1998, pp. 443-452 (electronic). MR 99g:57033
  • [FS98b] -, Knots, links, and $ 4$-manifolds, Invent. Math. 134 (1998), no. 2, 363-400. MR 99j:57033
  • [FS99] -, Nondiffeomorphic symplectic $ 4$-manifolds with the same Seiberg-Witten invariants, Proceedings of the Kirbyfest (Berkeley, CA, 1998), Geom. Topol., Coventry, 1999, pp. 103-111 (electronic). MR 2000j:57065
  • [FS04] -, Families of simply connected $ 4$-manifolds with the same Seiberg-Witten invariants, Topology 43 (2004), no. 6, 1449-1467. MR 2081432 (2005d:57044)
  • [Gur] Y. Gurtas, Positive Dehn Twist Expressions for some New Involutions in Mapping Class Group, arXiv:math.GT/0404310.
  • [Har82] J. Harer, How to construct all fibered knots and links, Topology 21 (1982), no. 3, 263-280. MR 649758 (83e:57007)
  • [Hum79] S. Humphries, Generators for the mapping class group, Topology of low-dimensional manifolds (Proc. Second Sussex Conf., Chelwood Gate, 1977), Lecture Notes in Math., vol. 722, Springer, Berlin, 1979, pp. 44-47. MR 547453 (80i:57010)
  • [Kas80] A. Kas, On the handlebody decomposition associated to a Lefschetz fibration, Pacific J. Math. 89 (1980), no. 1, 89-104. MR 596919 (82f:57012)
  • [Kor05] M. Korkmaz, Generating the surface mapping class group by two elements, Trans. Amer. Math. Soc. 357 (2005), no. 8, 3299-3310 (electronic). MR 2135748 (2006c:57003)
  • [MAM91] J. M. Montesinos-Amilibia and H. R. Morton, Fibred links from closed braids, Proc. London Math. Soc. (3) 62 (1991), no. 1, 167-201. MR 1078219 (91m:57003)
  • [Mat96] Y. Matsumoto, Lefschetz fibrations of genus two--a topological approach, Topology and Teichmüller spaces (Katinkulta, 1995), World Sci. Publishing, River Edge, NJ, 1996, pp. 123-148. MR 1659687 (2000h:14038)
  • [Mor83] H. R. Morton, Fibred knots with a given Alexander polynomial, Knots, braids and singularities (Plans-sur-Bex, 1982), Enseignement Math., Geneva, 1983, pp. 205-222. MR 85j:57006
  • [PY07] J. Park and K.-H. Yun, Nonisomorphic Lefschetz fibrations on $ E(n)_K$, 2007, preprint.
  • [Waj96] B. Wajnryb, Mapping class group of a surface is generated by two elements, Topology 35 (1996), no. 2, 377-383. MR 1380505 (96m:57007)
  • [Yun06] K.-H. Yun, On the signature of a Lefschetz fibration coming from an involution, Topology Appl. 153 (2006), no. 12, 1994-2012. MR 2237592

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 57N13, 57R17, 53D35

Retrieve articles in all journals with MSC (2000): 57N13, 57R17, 53D35


Additional Information

Ki-Heon Yun
Affiliation: Department of Mathematics, Sungshin Women’s University, 249-1 Dongseon-dong 3-ga, Seongbuk-gu, Seoul 136-742, Korea
Email: kyun@sungshin.ac.kr

DOI: https://doi.org/10.1090/S0002-9947-08-04623-0
Received by editor(s): October 2, 2006
Published electronically: May 28, 2008
Additional Notes: This work was supported by Grant No. R14-2002-007-01002-0 from KOSEF
Article copyright: © Copyright 2008 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society